Alert archive / Virginia / Flash Flood Watches in 2009
Flash Flood Watch 5, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood watch at Jun 15, 2009, 11:44 PM EDT for 15 counties in Virginia; 9 counties in North Carolina; Mercer County, Monroe County, Summers County, West Virginia. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2009, 11:44 PM EDT (03:44 UTC)
- Expired
- Jun 16, 2009, 9:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Blacksburg, VA
- Flood severity
- None
All 27 counties
Alleghany County, NC, Ashe County, NC, Caswell County, NC, Rockingham County, NC, Stokes County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Yadkin County, NC, Bland County, VA, Carroll County, VA, City of Galax, VA, City of Martinsville, VA, City of Radford, VA, Floyd County, VA, Giles County, VA, Grayson County, VA, Henry County, VA, Montgomery County, VA, Patrick County, VA, Pulaski County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 48 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 976 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.7
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood watch went out at Jun 15, 11:42 PM EDT, 2 minutes earlier.
Area forecast discussion, Jun 15, 11:42 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1142 PM EDT MON JUN 15 2009
.SYNOPSIS...
A WEAK FRONTAL BOUNDARY JUST SOUTH OF THE AREA WILL OSCILLATE OVER
THE REGION THROUGH MID WEEK. IMPULSES RIDING ALONG THE BOUNDARY
WILL DELIVER ADDITIONAL CHANCES OF SHOWERS AND STORMS INTO
THURSDAY. HIGH PRESSURE ALOFT WILL SLIDE INTO THE AREA FROM THE
SOUTH BY LATE WEEK BEFORE ANOTHER COLD FRONT ARRIVES FOR THE
WEEKEND.
&&
.NEAR TERM /THROUGH TUESDAY/...
WILL BE ISSUING A FLASH FLOOD WATCH TO COVER MERCER AND SUMMERS
COUNTIES IN WV...ALL OF SW VA FROM THE NEW RIVER VALLEY
WESTWARD...AND ALL OF OUR NW NC COUNTIES. CURRENT RADAR TRENDS
INDICATE THAT CONVECTION SEEMS TO BE LINING UP NW TO SE ALONG THE
850 MB FRONT...WITH WHAT LOOKS LIKE AN IMPULSE MOVG ACROSS KY.
SATELLITE DERIVED PWATS INDICATE 2.00 + INCHES UPSTREAM ACROSS KY.
THINK THERE IS A RISK OF TRAINING SHOWERS/SCT TSTMS WITH HEAVY RAIN
ACROSS THE AREA.
PREVIOUS DISCUSSION...
MSAS AND LAPS SHOWS INSTABILITY DECREASING ACROSS THE REGION LATE
THIS EVENING. 00Z RNK SOUNDINGS STILL HAD SOME CAPE OF 1450 J/KG
ABOVE THE STABILIZED BOUNDARY LAYER...AND A LOW LEVEL EAST WIND.
LOOKS LIKE THE LOW LEVEL NORTHEAST TO EAST FLOW WILL CONTINUE
OVERNIGHT AND FURTHER STABILIZE THE LOWE LEVELS. MEANWHILE TO THE
WEST...A LEADING WAVE OF CONVECTION HAS WEAKENED AS IT MOVES INTO
SW VA...WHILE A STRONGER MCS DROPS SEWD INTO MS/AL. THIS THE WAVE
MOVG ACROSS SW VA WILL HELP GENERATE SOME SHOWERS IN ISENTROPIC
LIFT OVER THE STABLE LOWER LEVELS. MODELS SHOW FAIRLY STRONG
ISENTROPIC LIFT ACROSS NW NC TOWARD MORNING...AND PERHAPS THAT IS
WHY THEY HAVE SUCH HEAVY PRECIP- BOTH THE 18Z NAM AND GFS...ALONG
WITH THE LOCAL WRF-ARW. MAYBE WE WILL HAVE ELEVATED CONVECTION
ABOVE THE STABLE LAYER...BUT THE DYNAMICS DON/T LOOK THAT
STRONG...SO I THINK IT WILL BE MAINLY SHOWERS...THOUGH HAVE LEFT
IN CHC OF TSTMS. BECAUSE OF THE DOUBTS ABOUT WIDESPREAD
CONVECTION...I DO NOT THINK WE NEED A FLASH FLOOD WATCH...BUT WITH
MODELS CONSISTENTLY SHOWING HEAVY RAIN IN NW NC...IT WILL HAVE TO
BE WATCHED. OTHER MCS DEVELOPING OVER KS WILL HAVE TO BE WATCHED
AS WELL- THOUGH CORFIDI VECTORS WOULD INDICATE THIS MCS WILL
EVENTUALLY DIVE SEWD. HAVE ADJUSTED OVERNIGHT LOWS UPWARD A FEW
DEGREES IN THE FOOTHILLS/PIEDMONT BASED ON CURRENT DEWPOINTS.
AS THE UPPER SYSTEM TRACKS SOUTHEAST OF THE AREA TUESDAY...THIS
WILL ENHANCE THE EASTERLY LOW LEVEL FLOW OVER THE REGION
RESULTING IN WIDESPREAD CLOUDS AND BELOW NORMAL TEMPERATURES.
ALSO...STABLE AIR MOVES IN EAST OF THE BLUE RIDGE. AS A
RESULT...TONED DOWN CHANCE FOR THUNDER IN THE EAST TUESDAY...BUT
CONTINUED HIGH CHANCE/NEAR LIKELY POPS IN THE SOUTH WHERE
ISENTROPIC LIFT INCREASES IN RESPONSE TO 850MB WINDS TURNING FROM
THE SOUTH AFTER 18Z. USED A BLEND OF THE AVN/NAM MOS VALUES FOR
HIGHS WHICH KEEPS TEMPERATURES MAINLY IN THE 70S ACROSS THE
FORECAST AREA.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
WEDGE ENHANCES FROM THE NE TUESDAY NIGHT AND THEN GRADUALLY WEAKENS
AND LIFTS OUT FROM THE SW WED AFTERNOON AS DEEPER WARM ADVECTION
PUSHES IN. GOOD CONVERGENCE ZONE LOOKS TO SET UP ESPCLY ALONG THE
BLUE RIDGE TUESDAY NIGHT WHERE SE UPSLOPE FLOW INTERACTS WITH THE
RIDGES AIDED BY ISENTROPIC LIFT PER NAM. ENERGY SPILLING IN FROM THE
WEST OVERTOP THE COOL POOL COULD ALSO BOOST RAINFALL SO UPPED POPS
TO LIKELYS MOST AREAS TUE NIGHT AND OVER THE NE ZONES WED MORNING.
BATTLE ZONE BETWEEN INSTABILITY WILL FINALLY SHIFT EAST OF THE BLUE
RIDGE WED AFTERNOON ALLOWING PRECIP TO BECOME MORE CONVECTIVE IN
NATURE FROM SW TO NE. BEST LIFT/DEEPER RH LIFTS TO THE NE WED NIGHT
AS THE WEAK SURFACE FRONT/TROF WORKS IN FROM THE WEST OVERNIGHT AND
BRINGS AN END TO MOST SIGNIFICANT RAINFALL BY MIDNIGHT. THUS
BASICALLY KEEPING DECENT CHANCE POPS GOING WED NIGHT ESPCLY EAST
EARLY ON...TAPERING TO PC/MOSTLY CLOUDY LATE. SOMEWHAT DRIER WEST/NW
FLOW FOLLOWS THE WEAK BOUNDARY DURING THU WITH MOST LEFTOVER
MOISTURE ALONG THE WESTERN SLOPES AND LIMITED BY DOWNSLOPE OVER THE
EAST. MODELS SUGGEST SOME ISOLATED SHRA/TSRA POTENTIAL IF THINGS
DONT MIX OUT TOO MUCH THU AFTERNOON AS FORECAST SOUNDINGS STILL HAVE
ENOUGH CAPE/RH TO PRODUCE A LATE DAY SHRA/TSRA OR TWO.
TEMPS TRICKY AS WEDGE DEVELOPS TUESDAY NIGHT AND THEN SCOURS OUT
FROM THE SW BY THURSDAY. LATEST NAM MOS QUITE COOL LATER TUESDAY
NIGHT INTO MUCH OF WED SO TRENDED A HAIR WARMER SIMILAR TO THE MAV
WHICH STILL KEEPS MUCH OF THE NE ONLY NEAR 70. THINK WESTERLY FLOW
AND MORE SUN WILL PUSH HIGHS CLOSER TO THE WARMER MEX MOS THU SO
BUMPED HIGHS INTO THE 80S MOST SPOTS AND CLOSE TO 90 SE.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
5H HEIGHTS WILL FINALLY START TO BUILD ACROSS THE REGION STARTING
LATE IN THE WEEK AS THE LARGE GULF STATES UPPER RIDGE HEADS SLOWLY
EAST. THIS SHOULD ACT TO PUSH THE LINGERING BOUNDARY NE AS A WARM
FRONT THURSDAY NIGHT INTO FRIDAY IN RESPONSE TO DRYING/WARMING
ALOFT. HOWEVER THE RETREATING AXIS OF MOISTURE MAY STILL BE ABLE TO
PRODUCE SCATTERED SHRA/TSRA ESPCLY WEST/NORTH THURSDAY NIGHT INTO
FRIDAY AFTERNOON BUT LIKELY QUITE ISOLATED AT BEST BY LATE FRIDAY.
AS SEEN MUCH OF THE SPRING/EARLY SUMMER...UPPER RIDGING WILL BE
SHORT LIVED AS ANOTHER RATHER POTENT S/W TROF DROPS SE AND FLATTENS
THE RIDGE OVER THE WEEKEND. COLD FRONT ASSOCIATED WITH THIS FEATURE
LOOKS TO ARRIVE LATER SATURDAY BEFORE EXITING SUNDAY MORNING.
MOISTURE APPEARS TO BE LACKING UNDER WARMTH ALOFT ALONG THE FRONT
GIVEN SUCH STRONG WESTERLY 85H FLOW BUT STILL MAYBE ENOUGH TO GO
WITH CHANCE POPS MAINLY IN THE WEST THRU SATURDAY EVENING. WEAK
SUBSIDENCE ALONG WITH DRIER LOW LEVEL AIR WILL FOLLOW THE FRONT
SUNDAY/MONDAY BUT POSSIBLY COUNTERACTED BY COOL POOL ALOFT AND
LINGERING 85H RH. FORECAST RAOBS SHOW A RATHER CAPPED SCENARIO
UNDER DEEP NW FLOW BUT STEEP LAPSES DURING HEATING SUNDAY/MONDAY
AFTERNOONS. SINCE HARD TO KEEP THINGS TOTALLY CAPPED ATTM GIVEN
MOISTURE AROUND...WILL LEAVE IN A LOW POP MAINLY FOR OROGRAPHIC
DEVELOPMENT SUNDAY AND A HIDDEN SLIGHT CHANCES MONDAY FOR NOW.
MAIN ASPECT WILL BE WITH WARMING TEMPS AHEAD OF THE FRONT BY THE
WEEKEND...WITH ONLY SLIGHT COOLING BEHIND THE BOUNDARY MAINLY WEST
BY MONDAY. GIVEN INCREASING WESTERLY FLOW ALOFT AND 85H TEMPS ABOVE
+20C SHOULD SEE MOST OF THE EAST BREAK INTO THE 90S FRIDAY/SAT WITH
EVEN SOME SPOTS IN THE WEST NEAR 90 SAT AFTERNOON. HOWEVER WONT GO
QUITE AS WARM AS MOS ATTM WITH HEATING ON TOP OF SUCH WET GROUND.
&&
.AVIATION /04Z TUESDAY THROUGH SATURDAY/...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE AREA ARE
ALREADY BEGINNING TO WEAKEN. BEST COVERAGE HAS SHIFTED TO THE
SOUTH AND WEST OF THE AREA. DOES NOT LOOK LIKE THERE IS MUCH
THREAT OF TSTMS AT ANY OF THE TAF SITES FOR THE REST OF TONIGHT.
WATER VAPOR SHOWS A SHORT WAVE EXITING THE MID ATLANTIC
COAST...AND EAST WINDS IN ITS WAKE WILL BRING MORE STABLE AIR INTO
THE AREA- ESPECIALLY EAST OF THE MTNS. THINK THIS WILL BE A MOIST
EAST FLOW...AND LOW CLOUDS ARE LIKELY TO DEVELOP BY 06 TO 09Z.
MEANWHILE...WEST TO SOUTHWEST FLOW ALOFT WILL BRING REMNANTS OF
CONVECTIVE ACTIVITY TO THE WEST ACROSS THE AREA GENERATING LIGHT
RAIN AND FOG. LOOK LIKE AT THIS TIME THAT THE STRONGER MCS WITH
TSTMS WILL MOVE SOUTH OF THE REGION. SO...HAVE TAKEN ALL TAF SITES
TO IFR CIGS AND LOW MVFR TO IFR VSBYS OVERNIGHT WITH LIGHT RAIN
AND FOG.
WITH AN EAST TO SOUTHEAST FLOW PERSISTING TUESDAY... LOW CLOUDS AND
FOG WILL BE SLOW TO IMPROVE DURING THE DAY TUESDAY. THINK ALL
LOCATIONS WILL AT LEAST IMPROVE TO MVFR. BLF AND LWB WILL BE CLOSER
TO THE UNSTABLE AIRMASS WEST OF THE APPLNS...SO I HAVE INCLUDED
VCNTY TSTMS IN BOTH THOSE LOCATIONS TUE AFTERNOON.
SOUTHEAST LOW LEVEL WIND FLOW WILL PERSIST INTO WEDNESDAY BRINGING
A CONTINUED CHANCE OF LOW STRATUS AND FOG.CONDITIONS SHOULD
IMPROVE WED NIGHT/THURSDAY AS A WARM FRONT MOVES NORTH OF THE
REGION BRINING MAINLY VFR CONDITIONS THROUGH SATURDAY. THE
EXCEPTION WILL BE WHERE WIDELY SCATTERED SHOWERS AND STORMS FORM
DURING THE AFTERNOON FRIDAY/SAT ALONG WITH MORNING FOG IN THE
VALLEYS.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 9 AM EDT TUESDAY FOR VAZ007-009>017-
032-043.
NC...FLASH FLOOD WATCH UNTIL 9 AM EDT TUESDAY FOR NCZ001>006-
018>020.
WV...FLASH FLOOD WATCH UNTIL 9 AM EDT TUESDAY FOR WVZ042>044.
&&
SYNOPSIS...JH
NEAR TERM...JJ/PH
SHORT TERM...JH
LONG TERM...JH
AVIATION...JJ/PHHazardous weather outlook, Jun 15, 3:12 PM EDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 312 PM EDT MON JUN 15 2009 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-161915- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 312 PM EDT MON JUN 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE AREA INTO TONIGHT. SOME OF THESE MAY PRODUCE VERY HEAVY RAINFALL RESULTING IN ISOLATED FLASH FLOODING. IN ADDITION...A FEW STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL MAINLY INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY. TUESDAY AND WEDNESDAY WILL BE WET...AS THE POTENTIAL EXISTS FOR SEVERAL COMPLEXES OF SHOWERS AND THUNDERSTORMS TO PUSH THROUGH. THE MAIN CONCERN WITH THESE IS GOING TO BE HEAVY RAINS...AND THE POTENTIAL FOR FLOODING. THE CHANCE OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS CANNOT BE RULED OUT EITHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 15, 5:44 PM EDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
544 PM EDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 2 SW RIDGEWAY 36.56N 79.89W
06/15/2009 HENRY VA LAW ENFORCEMENT
2 TREES DOWN ON US 220 SOUTH NEAR THE NC BORDER
&&
JJACKSONLocal storm report, Jun 15, 6:22 PM EDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
622 PM EDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 2 SSE RIDGEWAY 36.56N 79.85W
06/15/2009 E0.75 INCH HENRY VA TRAINED SPOTTER
ALSO HAD 1.3 INCHES RAIN IN 20 MINUTES
&&
PCSpecial weather statement, Jun 15, 6:23 PM EDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
623 PM EDT MON JUN 15 2009
VAZ009-152300-
SMYTH VA-
623 PM EDT MON JUN 15 2009
...A STRONG THUNDERSTORM WILL AFFECT SMYTH COUNTY...
AT 622 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CHILHOWIE.
THIS STORM IS NEARLY STATIONARY.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL REMAIN NEAR CHILHOWIE THROUGH 645 PM AND BE NEAR
QUARRY AROUND 700 PM.
LAT...LON 3691 8162 3675 8151 3667 8164 3668 8165
3679 8170 3687 8178
EXPERIMENTAL
JJLocal storm report, Jun 15, 6:29 PM EDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
629 PM EDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST 2 SSE RIDGEWAY 36.56N 79.85W
06/15/2009 E60 MPH HENRY VA TRAINED SPOTTER
&&
PCSpecial weather statement, Jun 15, 11:01 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1101 PM EDT MON JUN 15 2009
VAZ007-160400-
TAZEWELL VA-
1101 PM EDT MON JUN 15 2009
...THUNDERSTORM WITH HEAVY RAINFALL WILL AFFECT TAZEWELL COUNTY...
AT 1058 PM EDT...A CLUSTER OF THUNDERSTORMS WAS LOCATED NEAR
TAZEWELL...DRIFTING NORTHEAST AT 5 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE IN THE TAZEWELL AREA THROUGH 1130 PM...AND ALSO
NEAR GRATTON AND TIPTOP FROM 1130 PM TO AROUND MIDNIGHT.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3721 8162 3721 8154 3726 8149 3728 8145
3728 8142 3731 8139 3725 8124 3704 8146
3713 8165
EXPERIMENTAL
JJThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 11:01 PM EDT | Special Weather Statement | RNK | Tazewell | 59 min |
| Jun 16, 12:42 AM EDT | Flash Flood Warning | RNK | Tazewell | 5 hr |
| Jun 16, 4:31 AM EDT | Flash Flood Warning | RNK | Carroll, Floyd, Franklin, Patrick | 6 hr |
| Jun 16, 6:27 AM EDT | Flash Flood Warning | RNK | Henry, City of Martinsville | 6 hr |
| Jun 16, 9:59 AM EDT | Areal Flood Warning | RNK | Wythe | 6 hr |
| Jun 16, 2:58 PM EDT | Flash Flood Watch | RNK | Alleghany, Amherst, Bath, Bedford, Bland, Botetourt and 23 more | 29 hr |
| Jun 16, 7:54 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth | 81 min |
| Jun 16, 7:44 PM EDT | Flash Flood Warning | RNK | Ashe, Wilkes | 6 hr |
Nearby
Flash Flood Watches in Virginia, 2009Flash Flood Watches in North Carolina, 2009Flash Flood Watches in West Virginia, 2009Every flash flood watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.